Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Liver Diseases
Question: I think I may have liver disease
|katiejay - Fri Aug 26, 2005 1:15 pm|
I have pain in my upper right side of my chest, behind my right shoulder, just under my right breast and also a small area just under my left breast. Also, only just recently - this past week - I have been having bowl movements with black spots in them - they are hard like coal, but break apart, some are like flakes and some are round and like the size of small bb's - the others are no more than the size of small specks. I have bouts of weakness, tiredness, nauciousness and stomach bloating. I have recently been diagnosed with Epilepsy here in Mexico and spent a week in the hospital for that with convulsions and such. The particular anxiety for me at this moment are these black spots in my very loose bowls (which are either diarreah or loose and are reddish brown) - what can they be and this something that I should take extremely seriously? I ask this because I plan to go to the US on Sept 23rd but if I need to go sooner, then I will. Please help me decide if I need to get on a plane sooner. The medical help here is not very good. thankyou.
|Dr. Safaa Mahmoud - Sat Aug 05, 2006 12:39 pm|
Causes of dark stool include:
- GI bleeding , dark stool is usually due to upper GI causes like.
Gastritis and gastric cancer
If bleeding is suspected, physical examination to exclude low blood pressure and decrease intracellular volume, enlarged liver or spleen, jaundice, bruising etc.
Stool analysis is essential for confirmation of the presence of blood in stool.
- Certain type of food and iron preparations lead to constipation and dark stool.
- Some drugs like many Anticonvulsant drugs, (You did not mention if you are receiving any medications) result in GI problems and bleeding tendency.
Initial Stool examination, liver function test and CBC can be done.
You can follow up with your doctor where you are now for initial evaluation. If you do not get improved or you feel not confident, as soon as you are back take an appointment with your consultant for proper management.
Keep us updated.
|katiejay - Tue Aug 08, 2006 9:03 am|
Hi Doctor, thank you for your response. I had blood work done yesterday and it shows that I have Salmonilla "O" 1:40, Proteus OX-19 1:80, Glucosa 102, Urea 26.3, creatinina 0.8, acido urico 2.7, Colesterol 259, hemoblobin 15.5, Hematocrito (spanish) 45.5, MVC 94, CMHC 34.1, Leucocitos 6100, linfocitos 40, Monocitos 3, Eosinofilos 2, Basofilos 0, Mielocitos 0, Juveniles 0, Bandas 0, Segmentados 55, Eritrosedimentacion 10, plaquetes 292, volumen plaquetario 7.7, Trigliceridos 177, Urin shows clear, yellow, density 1,010 ph 6.5, proteina negative, Glucosa Negativa, cuerpo cetonicos negativos, sangre negative, urobilinogeno 0.2, nitritos negativos, bilirrubinas negativa, Celulas epiteliales 5-6, leucocitos 1-2, no check for Eritrocitos, cristales or bacterias.
My doctor here put me on Ciprofloxacino 1 gram taken once a day for 10 days. I am allergic to Penicillin and am taking Epamin for my epilepsy 800 mg daily.
any advice would be appreciated.
Thank you - Kathy Aviles
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.